Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 13, NWS Miami, FL

April 17, 2023Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Apr 17, 2023, 2:10 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 20 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2023, 2:10 PM EDT (18:10 UTC)
Expired
Apr 17, 2023, 2:30 PM EDT
In force
20 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 2:13 PM EDTHAIL 0.883 W Aventura, FLHAIL UP TO NICKEL-SIZE REPORTED ON IVES DAIRY ROAD BETWEEN AVENTURA AND MIAMI GARDENS.
Apr 17, 2:15 PM EDTHAIL 0.71 Sw Hallandale, FLHAIL RANGING FROM PEA TO DIME SIZE WITH 40MPH WINDS OBSERVED IN HALLANDALE BEACH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

937 
WUUS52 KMFL 171810
SVRMFL
FLC011-086-171845-
/O.NEW.KMFL.SV.W.0013.230417T1810Z-230417T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
210 PM EDT Mon Apr 17 2023

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northern Miami-Dade County in southeastern Florida...
  Southern Broward County in southeastern Florida...

* Until 245 PM EDT.

* At 210 PM EDT, a severe thunderstorm was located over Aventura, or
  over Hallandale, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hollywood, Hallandale, North Miami, North Miami Beach and Aventura.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2591 8018 2600 8018 2603 8009 2592 8010
TIME...MOT...LOC 1810Z 238DEG 24KT 2596 8014 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

NC
1 follow-up statement
821 
WWUS52 KMFL 171830
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
230 PM EDT Mon Apr 17 2023

FLC011-086-171839-
/O.CAN.KMFL.SV.W.0013.000000T0000Z-230417T1845Z/
Miami-Dade FL-Broward FL-
230 PM EDT Mon Apr 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI-DADE AND
SOUTHERN BROWARD COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

LAT...LON 2591 8018 2600 8018 2603 8009 2592 8010
TIME...MOT...LOC 1827Z 238DEG 24KT 2603 8002 

$$

NC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 1:09 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Apr 17, 1:09 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Miami FL
109 PM EDT Mon Apr 17 2023

...New AVIATION...

.UPDATE...
Issued at 858 AM EDT Mon Apr 17 2023

A brief lull in convection this morning. However, as the frontal
boundary begins to move across the peninsula another round of
showers and storms will develop later this morning into the
afternoon hours. A few cells have already developed over portions
of the interior. Looking at the 12Z MFL sounding and the SPC
latest mesoanalysis a localized stronger storm may be possible
this afternoon as well. Effective bulk shear values are between
30-40kts as well as low- level 0-1km SRH values between 50-100
m2/s2. This will provide enough instability for the potential of
some stronger storms this afternoon . We are seeing a few breaks
in the clouds along the east coast this morning as well. This will
lead to some additional diurnal heating and further support
additional storms this afternoon and evening. Main impacts will
be localized flooding with additional heavy rainfall associated
with downpours, especially over areas that are very saturated.
Given the environmental parameters stated above, the forecast and
HWO now mention the possibility for a stronger storm with wind
gust in excess of 40mph, small hail and funnel clouds. These
would be associated with isolated storms in the favorable
environment over the interior and east coast.

Lingering rain as the front finally pushes through the area
overnight, with drier air beginning to filter down the peninsula
tomorrow.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 314 AM EDT Mon Apr 17 2023

A cold front will continue through the Florida Peninsula on
Monday and slow down as it approaches South Florida, which will
keep hefty moisture lingering for the day. This will result in
another muggy day as temperatures reach the low to mid 80s and dew
points stay in the 70s. Aloft, a shortwave trough will move
through Florida as well and provide an extra source of lifting for
another potential round of afternoon and evening convection. As a
result, showers and thunderstorms are likely once again
especially in the eastern half of the CWA. There will be a chance
for stronger storms created by coastal convergence again, but this
risk is not as high as yesterday and will be influenced further
by a possible sea breeze developing. In general, expect a few
storms to develop that contain periods of heavy rain and gusty
winds. Ensembles are pointing toward coastal Miami-Dade county at
highest risk for the strongest storms and heavier rain where the
highest POPs are located.

As the front continues to shift southward and weaken, winds will
eventually become more northerly and eventually northeasterly by
Tuesday along with drier air filtering in. A few showers may linger
Monday night into Tuesday, but this should come to an end as surface
high pressure develops and becomes more prevalent over the SE CONUS
by Tuesday morning. Skies will become increasingly clear on Tuesday
with dry weather and warm temperatures. Temperatures will be in the
low 80s on the east coast with mid 80s on the west coast as South
Florida will be under a NE flow regime.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 314 AM EDT Mon Apr 17 2023

Expecting drier air filtering into the region from the north Tuesday
night and through the rest of the work week as the mid-lvl boundary
finally shifts south. A dry and seasonable NErly flow will prevail
on Wednesday, then shifting more E/SE on Thursday as high pressure
north of the area shifts eastward. This will make for a fairly
pleasant late week period with highs ranging from around 80 on the
east coast to the mid 80s over the Interior/west coast.

The Atlantic high will shift further out to sea Thursday and there
may be just enough moisture return to support the return of coastal-
convergence induced showers along the east coast. Heading into
Friday-Saturday, guidance begins to diverge with the GFS/GEFS camp
favoring a less amplified solution for the trough over the eastern
US while the EC/CMC (and ensembles) favor a more amplified trough
during this timeframe. Regardless, any (theoretical) cold frontal
passage would hold off until after Saturday. Consequently, generally
warm conditions should prevail with precip chances somewhat
dependent upon the strength of any prefrontal warm advection
regime.

&&

.AVIATION...
(18Z TAFS)
Issued at 107 PM EDT Mon Apr 17 2023

VCTS for all east coast terminals with TEMPOs as well with
MVFR/IFR conditions. Gusty winds will be possible with any storms
that move over or near the terminals. Amendments will be likely
with the scattered natures of the convection. Frontal boundary
will clear out activity by this evening with northerly to
northeasterly winds overnight.

&&

.MARINE...
Issued at 314 AM EDT Mon Apr 17 2023

A frontal boundary will continue to approach the area with more
showers and thunderstorms possible on Monday, particularly for the
Atlantic waters. Occasional rough seas are possible along with
suddenly strong wind gusts and lightning with any storms. Winds will
turn out of the N/NNW this afternoon and eventually NE by Tuesday.
Seas are likely to rise to 3-5ft for Tuesday and Wednesday.

&&

.BEACHES...

An elevated risk of rip currents will be possible along the Gulf
coast on Monday with increasing onshore wind flow behind a weak
frontal passage. An elevated risk may be possible for the Atlantic
beaches for the middle part of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            69  81  68  80 /  20  10  10  20
West Kendall     65  83  65  83 /  20  10  10  20
Opa-Locka        67  82  66  82 /  20  10  10  20
Homestead        66  81  67  81 /  30  20  10  20
Fort Lauderdale  69  79  69  80 /  20  10  10  20
N Ft Lauderdale  69  79  68  80 /  20  10  10  20
Pembroke Pines   68  81  67  82 /  20  10  10  20
West Palm Beach  66  79  67  80 /  10   0   0  10
Boca Raton       68  80  68  80 /  20  10  10  10
Naples           64  86  64  88 /  10   0   0  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Redman
LONG TERM....AR
AVIATION...Kelly
Hazardous weather outlook, Apr 17, 8:57 AM EDT, 5 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
857 AM EDT Mon Apr 17 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
857 AM EDT Mon Apr 17 2023

... Showers/Storms Possible Across South Florida Today...
... Flooding Possible: Especially in Areas Still Saturated...

This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South
Florida, Gulf of Mexico and Lake Okeechobee.

.DAY ONE...Today and tonight.

Thunderstorms: Scattered thunderstorms will be possible over the
interior and east coast region this afternoon and evening. Storms
will bring the risks of frequent lightning, strong winds, and heavy
rainfall.

Wind: An isolated strong thunderstorm may be capable of producing
wind gust in excess of 40mph.

Hail: A strong storm this afternoon may be capable of producing small
hail across South Florida.

Funnel Clouds: Southern and eastern portions of South Florida will be
in a favorable environment for funnel clouds this morning and
afternoon.

Flooding: Periods of heavy rain is possible in thunderstorms this
afternoon into this evening, especially over the east coast. This
could lead to localized flooding, especially over already saturated
grounds from the recent flood event.

Waterspouts: An isolated waterspout may be possible over the local
South Florida waters within any showers and thunderstorms today.

Rip Currents: There is a moderate risk of rip currents at the Gulf
coast beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

An elevated rip current risk is expected to develop for the mid-
week period along the east coast beaches.

Occasionally hazardous marine conditions will be possible with
breezy winds into the end of the work week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Apr 17, 12:30 PM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Miami FL
1230 PM EDT Mon Apr 17 2023

FLZ071>074-171715-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1230 PM EDT Mon Apr 17 2023

...A cluster of strong thunderstorms will impact portions of
northern Miami-Dade and southern Broward Counties through 115 PM
EDT...

At 1229 PM EDT, National Weather Service meteorologists were
tracking a cluster of strong thunderstorms near Intersection Krome
And U.S. 27, or 9 miles west of Pembroke Pines, moving northeast at
30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise,
Weston, Cooper City, Sawgrass Mills Mall, Nova Southeastern
University, Royal Palm Ranches, Sunshine Acres, Intersection I-75 And
U.S. 27, Intersection I-75 And Griffin Road, Pine Island Ridge,
Intersection Krome And U.S. 27, East Toll Gate On Alligator Alley,
Country Club and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2575 8075 2599 8084 2611 8057 2623 8034
      2602 8020 2591 8039
TIME...MOT...LOC 1629Z 228DEG 28KT 2603 8049

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

NC
Special weather statement, Apr 17, 12:39 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
1239 PM EDT Mon Apr 17 2023

FLZ072-074-168-172-173-171715-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-
Coastal Miami Dade County FL-
1239 PM EDT Mon Apr 17 2023

...A strong thunderstorm will impact portions of southern Broward
County through 115 PM EDT...

At 1239 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over West Park, or over Hollywood, moving
northeast at 10 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach, Tamarac,
Margate, Lighthouse Point, Lauderdale-By-The-Sea, Hallandale, Miami
Gardens, Lauderhill, Coconut Creek, Oakland Park and North
Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2629 8003 2602 8003 2593 8022 2610 8031
      2633 8009
TIME...MOT...LOC 1639Z 227DEG 10KT 2601 8018

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

NC
Special weather statement, Apr 17, 1:13 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
113 PM EDT Mon Apr 17 2023

FLZ068-071>074-168-172-173-171800-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-Coastal Miami Dade County FL-
113 PM EDT Mon Apr 17 2023

...A strong thunderstorm will impact portions of north central
Miami-Dade and Broward Counties through 200 PM EDT...

At 112 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Intersection I-75 And Griffin Road, or
over Pembroke Pines, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield
Beach, Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Miami Gardens, Hallandale, Lauderhill, Weston and Coconut Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2633 8003 2605 8005 2595 8020 2588 8046
      2616 8052 2639 8006
TIME...MOT...LOC 1712Z 233DEG 33KT 2604 8036

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

NC
Special weather statement, Apr 17, 1:35 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
135 PM EDT Mon Apr 17 2023

FLZ067-068-071-072-168-171800-
Inland Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
135 PM EDT Mon Apr 17 2023

...A strong thunderstorm will impact portions of north central
Broward and southeastern Palm Beach Counties through 200 PM EDT...

At 134 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 9 miles west of Coral Springs, moving northeast
at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coral Springs, Boca Raton, Delray Beach, Highland Beach, Parkland,
Loxahatchee NWR, Mission Bay, Hamptons At Boca Raton, Kings Point,
Dunes Road, Whisper Walk, Boca Del Mar, Boca Pointe, Fau South
Campus, Boca West, Hillsboro Pines, South County Regional Park,
Sandalfoot Cove, Morikami Park and Villages Of Oriole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2617 8051 2634 8065 2660 8022 2640 8004
TIME...MOT...LOC 1734Z 241DEG 15KT 2628 8041

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

GR
Special weather statement, Apr 17, 1:52 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Mon Apr 17 2023

FLZ072-074-172-173-171815-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
152 PM EDT Mon Apr 17 2023

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 215 PM EDT...

At 152 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Gladeview, or over Hialeah, moving
northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Hialeah, Hollywood, Miami Beach, Surfside, Hallandale, Miami
Gardens, North Miami, Doral, North Miami Beach, Aventura, Miami
Lakes, Hialeah Gardens, Sunny Isles Beach, Opa-Locka, West Park,
Miami Springs, Miami Shores, North Bay Village and El Portal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2577 8031 2591 8035 2602 8010 2583 8010
TIME...MOT...LOC 1752Z 241DEG 28KT 2585 8025

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

GR
Special weather statement, Apr 17, 1:59 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Miami FL
159 PM EDT Mon Apr 17 2023

FLZ071>074-172-173-171845-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
159 PM EDT Mon Apr 17 2023

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 245 PM EDT...

At 159 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Cooper
City, or over Pembroke Pines, moving northeast at 30 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Weston, Oakland Park,
Lauderdale Lakes, Dania Beach, Cooper City, West Park and Wilton
Manors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2618 8003 2603 8003 2594 8023 2593 8038
      2606 8045 2626 8008
TIME...MOT...LOC 1759Z 238DEG 25KT 2603 8031

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

NC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:00 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Apr 16, 8:01 PM EDTSpecial Marine WarningMFL29 min
Apr 16, 8:09 PM EDTSpecial Weather StatementMFLBroward36 min
Apr 16, 8:20 PM EDTAreal Flood AdvisoryMFLPalm Beach3 hr
Apr 16, 8:34 PM EDTFlash Flood WarningMFLPalm Beach3 hr
Apr 16, 9:25 PM EDTSpecial Marine WarningMFL50 min
Apr 16, 11:50 PM EDTSpecial Weather StatementMFLCollier55 min
Apr 17, 12:32 AM EDTAreal Flood AdvisoryMFLCollier88 min
Apr 17, 12:44 AM EDTSpecial Weather StatementMFLCollier61 min
Apr 17, 2:00 AM EDTSpecial Weather StatementMFLCollier, Monroe60 min
Apr 17, 2:40 AM EDTSpecial Weather StatementMFLBroward65 min
Apr 17, 2:45 AM EDTSpecial Weather StatementMFLMiami-Dade45 min
Apr 17, 2:54 AM EDTSevere Thunderstorm WarningMFLMiami-Dade36 min
Apr 17, 3:22 AM EDTSpecial Marine WarningMFL38 min
Apr 17, 3:33 AM EDTSpecial Weather StatementMFLBroward42 min
Apr 17, 7:41 AM EDTSpecial Marine WarningMFL49 min
Apr 17, 8:27 AM EDTSpecial Marine WarningMFL48 min
Apr 17, 8:39 AM EDTSpecial Weather StatementMFLCollier36 min
Apr 17, 10:37 AM EDTSpecial Weather StatementMFLBroward53 min
Apr 17, 11:06 AM EDTTornado WarningMFLBroward24 min
Apr 17, 11:30 AM EDTSpecial Weather StatementMFLBroward45 min
Apr 17, 11:39 AM EDTSpecial Weather StatementMFLBroward51 min
Apr 17, 12:10 PM EDTSpecial Weather StatementMFLBroward35 min
Apr 17, 12:30 PM EDTSpecial Weather StatementMFLBroward45 min
Apr 17, 12:39 PM EDTSpecial Weather StatementMFLBroward36 min
Apr 17, 12:46 PM EDTSpecial Marine WarningMFL44 min
Apr 17, 1:13 PM EDTSpecial Weather StatementMFLBroward47 min
Apr 17, 1:19 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade26 min
Apr 17, 1:23 PM EDTTornado WarningMFLPalm Beach37 min
Apr 17, 1:29 PM EDTSpecial Marine WarningMFL61 min
Apr 17, 1:34 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Apr 17, 1:35 PM EDTSpecial Weather StatementMFLBroward25 min
Apr 17, 1:41 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Apr 17, 1:50 PM EDTSpecial Marine WarningMFL25 min
Apr 17, 1:52 PM EDTSpecial Weather StatementMFLBroward23 min
Apr 17, 1:59 PM EDTSpecial Weather StatementMFLBroward46 min
Apr 17, 2:05 PM EDTSpecial Marine WarningMFL25 min
Apr 17, 2:12 PM EDTSpecial Marine WarningMFL33 min
Apr 17, 2:18 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade95 min
Apr 17, 2:27 PM EDTSpecial Marine WarningMFL48 min
Apr 17, 2:34 PM EDTSpecial Marine WarningMFL26 min
Apr 17, 2:41 PM EDTSpecial Marine WarningMFL34 min
Apr 17, 2:44 PM EDTSmall Craft AdvisoryMFL8 hr
Apr 17, 2:55 PM EDTSpecial Marine WarningMFL35 min
Apr 17, 3:08 PM EDTSpecial Marine WarningMFL37 min
Apr 17, 3:29 PM EDTSpecial Marine WarningMFL46 min
Apr 17, 4:00 PM EDTSpecial Marine WarningMFL45 min
Apr 17, 5:15 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade47 min
Apr 17, 6:09 PM EDTSpecial Weather StatementMFLPalm Beach36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.